New Mexico, 2005High Wind in New Mexico, March 29, 2005
March 29, 2005 · NWS ABQ · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Mar 29, 9:45 AM MST, 5 minutes earlier.
Area forecast discussion, Mar 29, 9:45 AM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
945 AM MST TUE MAR 29 2005
.UPDATE...HIGH WIND WARNINGS AND WIND ADVISORIES OVERALL LOOK
GOOD...THOUGH CONSIDERED A WIND ADVISORY FOR ZONE 4 PARTLY
DUE TO POTENTIAL FOR ADVISORY CRITERIA WINDS HIGHER RIDGES AND
IMMEDIATE EAST SLOPES AND ALSO SINCE THERE IS A HIGH WIND WARNING
FOR ZONES IMMEDIATELY TO SOUTH OF 4. DECIDED AT LAST MINUTE NOT TO
DO SO DUE TO DUE BIG DROP IN WIND SPEEDS AT 700 MB AT AZTEC
PROFILER. ALSO FOR THE LATTER REASON CONSIDERED DROPPING ZONE 9 FROM
WIND ADVISORY...BUT THERE ARE STRONGER WINDS ALOFT TO S OF THAT
PROFILER AND ARE LIKELY TO MIX DOWN DUE TO HEALTHY LAPSE RATES.
OTHER THAN THAT SOME TWEAKING OF POPS...WX...QPF AND SKY GRIDS
MOSTLY TO ALLOW FOR EASTWARD PROGRESSION OF THIS SYSTEM AND RELATED
RADAR AND SATELLITE TRENDS. ZFP TEXT OUT AS SOON AS IT CAN BE
TWEAKED. 43
.PREV. DISCUSSION...935 AM MST TUE MAR 29 2005.
TROF IS DIGGING FARTHER SOUTH THAN PREVIOUS INDICATION. EARLY THIS
MORNING KGUP HAS STARTED TO SNOW WITH THE TEMP DROPPING QUICKLY.
INCREASED POPS OVER THE NORTHWEST AND WEST CENTRAL AND SPREAD THEM
SLIGHTLY FARTHER SOUTH FOR TODAY. ALREADY WINDS HAVE PICKED UP AT A
FEW LOCATIONS. EXPECT WINDY CONDITIONS ACROSS THE WHOLE CWA WITH
VERY STRONG WINDS FROM THE SANDIA MTNS TO THE TX BORDER AND SOUTH
OVER THE SOUTH CENTRAL MTNS AND SOUTHEAST PLAINS. TCC PROFILER HAS
45 KTS AT 2 KM AND 50 KTS AT 4 KM. AZTEC IS 30 KTS JUST OFF THE SFC.
STRONG JET ALOFT WILL PASS OVERHEAD THIS MORNING AND THE SFC
GRADIENT TIGHTENS THIS AFTERNOON. HIGH WIND WARNING IS IN ORDER FOR
THE PREVIOUSLY MENTIONED AREA WITH WIND ADV OVER THE UPPER
GILA...MIDDLE AND LOWER RIO GRANDE VALLEY...AND THE NORTHEAST
HIGHLANDS AND PLAINS. ENOUGH INSTABILITY TO ADD ISOLATED TS
NORTHWEST THIS MORNING AND THEN FOR ALL POPS IN THE AFTERNOON.
MODELS STILL HAVE THE LOW MOVING QUICKLY ACROSS THE STATE WHICH
SHOULD NEGATE THE ISSUANCE OF SNOW HIGHLIGHTS...ALTHOUGH FAVORED
AREA WILL BE IN THE NORTHWEST MOUNTAINS ALONG THE COLORADO BORDER.
PATTERN WILL STAY UNSETTLED WITH A FEW S/WS MOVING OVER NORTHERN NM
TUE NIGHT THRU WED. THE NEXT TROF DEVELOPS OVER THE CENTRAL ROCKIES
WED AND DIGS SOUTH OVER THE SOUTHERN ROCKIES WED NIGHT. MODELS ARE
SLIGHTLY FARTHER EAST WITH THIS SYSTEM AND HAVE A STRONG SFC FRONT
SLIDING SOUTH AT THE SAME TIME. LOWERED TEMPS FOR THU AND SHIFTED
POPS BY A PERIOD WITH THE SLOWER TIMING. EXPECT WINDY CONDITIONS
THRU THU. A RIDGE FORMS ON FRI AND PERSISTS INTO THE WEEKEND. THE
NEXT SYSTEM IS SLOWER THIS RUN SO WILL LEAVE POPS AS IS. THE
EXTENDED IS ON TRACK WITH ONLY A MINOR TWEAK OR TWO.
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST TODAY FOR
NMZ010>013-016>021-026.
WIND ADVISORY IN EFFECT UNTIL 6 PM MST TODAY FOR
NMZ005>007-009-014-015.
&&
23
Hazardous weather outlook, Mar 29, 6:00 AM MST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST TUE MAR 29 2005
NMZ001>021-026-301300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
538 AM MST TUE MAR 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.
.DAY ONE...TODAY
HIGH WIND WARNING CONDITIONS EXPECTED...
AS AN UPPER LEVEL STORM SYSTEMS MOVES OVER NORTHERN NEW MEXICO
VERY STRONG WINDS WITH SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH
WILL AFFECT THE EAST SLOPES OF THE CENTRAL MOUNTAINS AND SOUTH
CENTRAL MOUNTAINS...AND THE EAST CENTRAL PLAINS TODAY. THE REST OF
CENTRAL AND NORTHERN NEW MEXICO SHOULD ALSO EXPECT WINDY CONDITIONS.
.DAYS TWO THROUGH SEVEN...
ADDITIONAL SYSTEMS ON WEDNESDAY AND THURSDAY WILL KEEP CONDITIONS
WINDY OVER NORTH AND CENTRAL NEW MEXICO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
23
High Wind, Lincoln County High Plains/Hondo Valley / Lincoln Except Sc
- When
- March 29, 9:50 AM MST
- Where
- Lincoln County High Plains/Hondo Valley / Lincoln Except Sc forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
High winds reported at Sierra Blanca Airport 15 NE of Ruidoso.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Pennsylvania, March 29, 2005$100,000 · 1 event
- Flood in New York, March 29, 2005$100,000 · 1 event
- High Wind in New Mexico, March 29, 2005$55,000 · 50 kt wind · 2 events
- Hail in Nebraska, March 29, 2005$19,000 · 1.75 in hail · 16 events
- Flash Flood in Pennsylvania, March 29, 2005$20,000 · 1 event
- Flash Flood in Pennsylvania, March 29, 2005$20,000 · 1 event
- Flood in New York, March 29 to 31, 2005$20,000 · 1 event
- Flash Flood in Pennsylvania, March 29, 2005$20,000 · 1 event
- Flood in New York, March 29 to 31, 2005$20,000 · 1 event
- Flood in Pennsylvania, March 29, 2005$20,000 · 1 event
- Flood in Pennsylvania, March 29 to 30, 2005$20,000 · 1 event
- Flood in Pennsylvania, March 29 to 30, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440494.